ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Non-Abelian monopoles break color. II. Field theory and quantum mechanics

Balachandran, AP and Marmo, G and Mukunda, N and Nilsson, JS and Sudarshan, ECG and Zaccaria, F (1984) Non-Abelian monopoles break color. II. Field theory and quantum mechanics. In: Physical Review D, 29 (12). pp. 2936-2943.

[img] PDF
9.pdf - Published Version
Restricted to Registered users only

Download (1461Kb) | Request a copy
Official URL: http://prola.aps.org/abstract/PRD/v29/i12/p2936_1

Abstract

Many grand unified theories (GUT's) predict non-Abelian monopoles which are sources of non-Abelian (and Abelian) magnetic flux. In the preceding paper, we discussed in detail the topological obstructions to the global implementation of the action of the "unbroken symmetry group" H on a classical test particle in the field of such a monopole. In this paper, the existence of similar topological obstructions to the definition of H action on the fields in such a monopole sector, as well as on the states of a quantum-mechanical test particle in the presence of such fields, are shown in detail. Some subgroups of H which can be globally realized as groups of automorphisms are identified. We also discuss the application of our analysis to the SU(5) GUT and show in particular that the non-Abelian monopoles of that theory break color and electroweak symmetries.

Item Type: Journal Article
Additional Information: Copyright for this article belong to American Physical Society.
Department/Centre: Others
Date Deposited: 01 Feb 2010 06:07
Last Modified: 03 Jan 2013 05:20
URI: http://eprints.iisc.ernet.in/id/eprint/22902

Actions (login required)

View Item View Item